You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Convergence Rates for Parametric Components in a Partly Linear Model
The Annals of Statistics
Vol. 16, No. 1 (Mar., 1988), pp. 136-146
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/2241427
Page Count: 11
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Consider the regression model Yi = X'iβ + g(ti) + ei for i = 1, ⋯, n. Here g is an unknown Holder continuous function of known order p in R, β is a k × 1 parameter vector to be estimated and ei is an unobserved disturbance. Such a model is often encountered in situations in which there is little real knowledge about the nature of g. A piecewise polynomial gn is proposed to approximate g. The least-squares estimator $\hat\beta$ is obtained based on the model Yi = X'iβ + gn(ti) + ei. It is shown that $\hat\beta$ can achieve the usual parametric rates n-1/2 with the smallest possible asymptotic variance for the case that X and T are correlated.
The Annals of Statistics © 1988 Institute of Mathematical Statistics